MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13033
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a pulmonary artery rehabilitation procedure via groin access, contrast leaked through the hub of a flexor guiding sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional event details have been requested.
 
Event or Problem Description
Additional information received 04mar2021.The patient did not have tortuous, calcified, or scarred anatomy.The device was in place for 50 minutes.Multiple wires, balloons, and stents were advanced through the device.The device leak was noted when performing rapid injections of contrast through the side arm of the device for angiography.The procedure was successfully completed with a new sheath.The patient was discharged the following day as planned prior to the procedure.
 
Additional Manufacturer Narrative
Event summary: as reported, during a pulmonary artery rehabilitation procedure via groin access, contrast leaked through the hub of a flexor guiding sheath.The patient did not have tortuous, calcified, or scarred anatomy.The device was in place for 50 minutes.Multiple wires, balloons, and stents were advanced through the device.The device leak was noted when performing rapid injections of contrast through the side arm of the device for angiography.The procedure was successfully completed with a new sheath.The patient was discharged the following day as planned prior to the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examination was performed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use provided with the device caution, ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ based on available evidence, cook has concluded that a component failure without design or manufacturing deficiency contributed to this incident.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction- the summary report designation is incorrect; the report is not a summary report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11406381
Report Number1820334-2021-00872
Device Sequence Number4568006
Product Code DYB
UDI-Device Identifier00827002130333
UDI-Public(01)00827002130333(17)210615(10)8954945
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Model NumberG13033
Device Catalogue NumberKCFW-10.0-38-80-RB
Device Lot Number8954945
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/03/2021
04/05/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/29/2021
04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGA WIRE; BRAUN 16MM BIB BALLOONS; MEDTRONIC EV3 MEGA LD STENTS